Are Your Medications Causing ED?

Could the medications that you take cause erectile dysfunction? Yes.
Could the medications that you take cause erectile dysfunction? Yes.
If you’re having trouble performing in the bedroom, your prescription medication could be contributing to your problem. While there are many causes for erectile dysfunction, certain medications cause sexual side effects.

Which medications are connected to ED?

Common culprits include high blood pressure medications like beta-blockers. Medications like atenolol (Tenormin), clonidine (Catapres), metoprolol (Lopressor), and methyldopa (Aldomet), and diuretics such as hydrochlorothiazide (Hydrodiuril) can cause ED.

Antidepressants can also decrease sex drive and lead to ED in men. The drugs that are most commonly linked to these conditions are: alprazolam (Xanax), diazepam (Valium), duloxetine (Cymbalta), fluoxetine (Prozac), and paroxetine (Paxil).

Men taking heartburn medication and painkillers have also reported ED symptoms.

What should you do if your medication is causing a problem?

For starters, only a doctor can tell you if your medication is causing or contributing to sexual problems. You should never discontinue a medication without talking with your doctor first.

If you believe your medication is causing unwanted sexual side effects, talk with your doctor about it. You may be able to switch medications, or get a prescription for a lifestyle drug like Viagra or Cialis.

In some cases, Viagra and Cialis will interact with your current medication and won’t be prescribed for that reason. Again, your doctor will be able to help.

Ask your doctor if the medications you're taking can cause sexual side effects.
Ask your doctor if the medications you’re taking can cause sexual side effects.

How can you bring up this sensitive topic with your doctor?

Your doctor is there to help you maintain a healthy life, and that includes a healthy sex life. You shouldn’t be embarrassed about this topic.

Start by telling your doctor that you’ve noticed some side effects. Tell him or her what you’re experiencing. Sexual side effects are common with prescription medication. You’re not alone. Plenty of other men have brought up this very topic with their doctor.

You can’t get treatment if your doctor doesn’t know there is a problem.

Generic Viagra, Cialis or Propecia